MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. DISPOSABLE GRASPING FORCEPS; BRONCHOSCOPE

AOMORI OLYMPUS CO., LTD. DISPOSABLE GRASPING FORCEPS; BRONCHOSCOPE
Model Number FG-51B
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation.A supplemental report will be submitted if any additional information is provided by the user facility.
 
Event or Problem Description
The customer reported to olympus, the doctor used a grasping basket to take blood clots during a diagnostic bronchoscopy procedure.When removing the disposable grasping forceps , it was found that the basket could not be closed and the blood clots could not be taken.The procedure was completed with a similar device.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's investigation.The device history record was unable to be reviewed for this device since the serial number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the root cause of the basket not closing could not be determined as the device was not returned for evaluation.Olympus will continue to monitor field performance for this device.

Brand Name
DISPOSABLE GRASPING FORCEPS
Common Device Name
BRONCHOSCOPE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16950424
Report Number9614641-2023-00682
Device Sequence Number3614329
Product Code EOQ
UDI-Device Identifier04953170375033
UDI-Public04953170375033
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K962378
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-51B
Device Lot Number2ZK
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2023
Supplement Date Received by Manufacturer05/31/2023
Initial Report FDA Received Date05/17/2023
Supplement Report FDA Received Date06/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown